Hi I also take that combo, at first when I started taking wellburtin I got very tiredyet after a few weeks that feeling went away. Most of the time when our docs change our antidpresstion drugs you have that side effect , it also takes awhile for it to start working at full force. I'm not going to tell you that you should take it or not I just know it takes awhile to work. It works good for me with no side effects.
If you do decide to take it make sure that your Dr. does not prescribe the generic. All the active ingreidents are the same but the fillers are different and have different side effects. I personally had an awful time with the generic and finally my insurance will pay for name brand.
There is no danger at all in taking both medication together.
Wellbutrin is a rather stimulating antidepressant and is working by inhibiting the reuptake of dopamine and norepinephrine. It is usually used in combo with a SSRI like Celexa in people who are not responding correctly to the SSRIs. Since Wellbutrin doesn't affect your serotonin (well it is but very very slightly) I don't personally recommend you stop taking Celexa but take both if you want to quit Celexa you must at least taper it slowly. Maybe switch Celexa to another SSRI like Lexapro or Prozac.
The bad things you read about Wellbutrin are probably that it lowers the seizure's threshold and it is true but there should not be anything to be worried about if you are not suffering from epilepsy or taking the medication as indicated by your doctor. It is true that some report problems with the generic and therefore I too suggest the brand name even tho this opinion is only based on other people's reviews.
Thanks for the feedback. I took my first wellbutrin pill today and i must say i had an awful time. I felt actually worse than i ever have in quite some time, i cried a lot and just felt really uncomfortable and sad, and my anxiety was still the same. I find i've felt worse lately with the doctor tapering the celexa down so fast and then adding this new drug to the mix. I also forgot to mention that hes got me on cymbalta now too, 60mg. I'd have to say that i really felt better when i was just on the celexa and methadone alone. Just really tired and anxious. I'm really worried about taking these 4 drugs together. It just seems like a lot to me.
Do you mean to say you are on both methadone and wellbutrin or celexa? I feel really tired as well but then again i just started taking it and ive been dealing with extreme fatigue beforehand, this is all really confusing to me... I just want to feel normal.
Cymbalta and Wellbutrin + Methadone sounds good to me. I mean I personally tried Cymbalta for a few months a few months ago and it worked very well. Cymbalta was stimulating for me and gave me a lot of energy on it's on without using Wellbutrin. What is the other medication you are talkin about when you say 4 medications?
and celexa.. thats the one the doctor is tapering me off of and it makes me really uneasy considering ive been on it for so long. With the cymbalta ive only been on it for 3 weeks and so far i don't feel much of a difference at all. Just the same fatigue/depression and anxiety i feel regularly. I sure did feel a negative effect from the wellbutrin today though. Do you think if i continue taking the wellbutrin the negative side effects would ease? My doctor is on vacation so i am not able to give him any feedback for a month and i feel really bad lately and am worried these meds are making me feel worse.
first of all did you start on 30mg Cymbalta? Starting with 60mg while being on Celexa sounds a bit overwhelming to me, especially with starting Wellbutrin (don't break any Cymbalta capsules to half dose because the capsule is designed to release the drug for an extended period of time, stay on 60mg). You must know that there are unpleasant side-effects when starting a new drugs. I had 4 bad weeks before i felt the Cymbalta kicking in.
The reason why your doctor is tapering Celexa so quick is because Cymbalta is doing the same job as Celexa by inhibiting the reuptake of serotonin but what is different is the norepinephrine reuptake which make Cymbalta a SNRI (serotonin-norepinephrine reuptake inhibitor) rather than a SSRI (selective serotonin reuptake inhibitor) like Celexa.
I do think if you keep going with Wellbutrin and Cymbalta you will be doing just fine. Wellbutrin might be unpleasant when taking the first doses, just like any other antidepressant but the side-effects will eventually go away as your body adapts to the medicines.
If after 1 month taking both drugs you don't see any improvements then you might consider trying something else but seriously Cymbalta+Wellbutrin is really supposed to give you energy and make you function more normally. In fact some people have trouble sleeping on Cymbalta due to it's energizing effect. Same is true for Wellburtrin.
Taking both medications will work on all your monoamines that is serotonin, dopamine and norepinephrine and especially norepinephrine since both Cymbalta and Wellbutrin are workin on the reuptake inhibition of norepinephrine (noradrenaline, see the link with energizing and analgesic effect now?). I think the cocktail should be working just fine.
Cymbalta is hard to stop and gave me brain zaps for 1 month+1-2 weeks when I stopped it cold turkey so when you are ready to stop it please stop it really gradually to avoid any bad withdrawal symptoms.
He put me right on 60. So maybe that is why i feel a bit overwhelmed right now. Thanks so much for the insight, you're awesome. much appreciated.
Hi ..yes I take cymbalta..wellbutrin and methadone for pain, I remember when I first went on antidepresents I was falling asleep all the time..three times even at a baby shower, It take a good month before you will even up and hopefully you will feel great. What you are going threw with your meds is very normal. take care and keep in touch
I am on wellbutrin, 40mgs daily of methadone and buspar ( aniexty med that is non narcotic) I have had no problems...I started taking the wellbutrin and buspar about a month ago now preparing for my detox from the methadone...i hope you're doing well :)
hi ,I read your post ,are you sure your not having withdrawal syptoms from methadone for some reason or with drawal from doc taking you off celxa.W.Ds can make you tired and anxious at same time.Do you know what with drawals feels like from methadone and or from celexa? ask doc to slow down on how quickly he's weaning you from celxa.Good luck and make sure your methadone dose is correct dose for you too.
I have been on methadone for about three years and started coming down 2mg a week about a 9 months ago. I am now at 30 mg and am starting to feel anxious and depressed. I consulted my doctor about a medication that would help with these symptoms and my doctor at first prescribed me Celexa and I was doing really well with that medication. When i returned to my doctor for in increase of the Celexa she noticed that taking Methadone and Celexa together was not a good idea because it could cause irregular heartbeats and could potentially be life threatening in some cases and because she was not too familiar with methadone she just found out of the symptoms. She told me she could not prescribe it to me anymore and that unfortunately there are a lot of antidepressants that don't mix well with methadone and there weren't many more options of antidepressants she could prescribe me being a PCP but that we could try Wellbutrin because she found that was one antidepressant that could be safely mixed with methadone. She started me on 150mg of the generic Wellbutrin called Bupropion HCL and after only a week of taking it I was getting horrible stomach pains, nausea and severe headaches. I stopped taking it and called my doctor immediately. She told me she may have started me on too high of a dose and brought me down to 75mgs. the first day wasn't great and I have only been on 75 mgs for about a week but I am starting to feel better with the headaches and stomach issues. The anxiety and depression haven't gone away completely but it has helped a little and should hopefully continue to do so. My doctor also told me that the only other option that she, as a PCP could prescribe me was Cymbalta if the Wellbutrin didn't work. She told me to refer to a Psychiatrist who was experienced with Methadone if I needed something more because as a Primary Care Physician she could legally only give me certain medications. Im hoping the Wellbutrin will start to help with my anxiety and depression because I found in my area it is very difficult to find a psychiatrist in such a short period of time never mind one that has been educated about methadone. I hope this can help someone and if there are any other antidepressants/anxiety medications that mix well with methadone I would be glad to hear some other options.
I have had no problem with mixing the two yet and I'm on 120mg methadone and 150xr wellbutrin.